Jul 28, 2011
have been on atripla for about 2 weeks now with minimal side effects but im so worried about making sure i take it correctly. how important is it to take at the same time everyday? (am i safe withing a 2 hour period) can i not have food 2 hours before and 1 hour after just because of side effects or because of the effectiveness of the medication? i drink on the weekends and am wondering if its a problem to take when i get home after having been drinking or while out drinking? what would you suggest for a missed dose? and are there any vitamins you would suggest i take as well?
Response from Dr. McGowan
Great questions. I am glad you are really thinking about your meds.
It is best to try to take your meds around the same time each day...the 2 hour window is fine since the drugs in Atripla all clear from the blood slow enough that that difference would not be a big deal. The timing to avoid food (2 hours before or after) is because the blood levels of the medicine (efavirenz) will be higher if you take it with food and you may get more side effects. So taking it with food or closer to a meal will not make the meds less effective. If you get more side effects you may miss more doses, so you would have to see how you feel. Since you are not having any side effects you can try the shorter meal interval and see how you feel.
Alcohol is cleared from the body by the liver. So any medication that is cleared by the liver has to compete with the alcohol. If you have normal liver function you should be OK taking your meds even if you have had a few drinks. If you drink alot everyday you should look into cutting back (even if you are not on meds!). Would not skip a dose if you have a few drinks on occasion.
If you miss a dose try to take it as soon as you remember. If it is getting towards morning and you are used to getting side effects during the night you may have to just wait and take your next dose as scheduled the following night.
No special vitamins needed, just a balanced diet with whole foods, veggies and fruit. You can take a multivitamin if your diet is not well balanced.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Licking Anus Worried I Have HIV
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Red Spots After Touching Period Blood Sign Of HIV AIDS
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Vomiting After Licking Vagina Worried I Have HIV
- Can You Get Hepatitis C From Urine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.